Alert archive / Colorado / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 556, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 8, 2023, 9:56 PM MDT for Kiowa County, Prowers County, Colorado. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2023, 9:56 PM MDT (03:56 UTC)
- Expired
- Aug 8, 2023, 11:04 PM MDT
- In force
- 68 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Tornado
- Possible
- Damage threat
- Considerable
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Kiowa County, CO, Prowers County, CO
The radar
The Goodland radar (KGLD), 120 km from the middle of the area, began a volume at 03:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.9 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1845 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.8
The text
As transmitted.
982
WUUS55 KPUB 090356
SVRPUB
COC061-099-090530-
/O.NEW.KPUB.SV.W.0556.230809T0356Z-230809T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
956 PM MDT Tue Aug 8 2023
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Northeastern Prowers County in southeastern Colorado...
Eastern Kiowa County in southeastern Colorado...
* Until 1130 PM MDT.
* At 956 PM MDT, a severe thunderstorm was located 9 miles north of
Chivington, or 21 miles southwest of Cheyenne Wells, moving east at
30 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Sheridan Lake, Chivington, Brandon and Towner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3814 10217 3851 10268 3861 10270 3861 10205
3835 10204
TIME...MOT...LOC 0356Z 291DEG 24KT 3857 10259
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
PS6 follow-up statements
037
WWUS55 KPUB 090409
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
1009 PM MDT Tue Aug 8 2023
COC099-090418-
/O.CAN.KPUB.SV.W.0556.000000T0000Z-230809T0530Z/
Prowers CO-
1009 PM MDT Tue Aug 8 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PROWERS COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has changed
course. Therefore, the warning has been cancelled.
LAT...LON 3827 10209 3850 10263 3861 10265 3861 10205
3835 10204
TIME...MOT...LOC 0408Z 291DEG 24KT 3854 10249
$$
COC061-090530-
/O.CON.KPUB.SV.W.0556.000000T0000Z-230809T0530Z/
Kiowa CO-
1009 PM MDT Tue Aug 8 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM MDT
FOR NORTHEASTERN KIOWA COUNTY...
At 1008 PM MDT, a severe thunderstorm was located near Brandon, or 20
miles south of Cheyenne Wells, moving east at 30 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Sheridan Lake, Towner and Brandon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3827 10209 3850 10263 3861 10265 3861 10205
3835 10204
TIME...MOT...LOC 0408Z 291DEG 24KT 3854 10249
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
PS980
WWUS55 KPUB 090418
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
1018 PM MDT Tue Aug 8 2023
COC061-090530-
/O.CON.KPUB.SV.W.0556.000000T0000Z-230809T0530Z/
Kiowa CO-
1018 PM MDT Tue Aug 8 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM MDT
FOR NORTHEASTERN KIOWA COUNTY...
At 1018 PM MDT, a severe thunderstorm was located near Brandon, or 21
miles south of Cheyenne Wells, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Sheridan Lake, Towner and Brandon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3827 10209 3848 10256 3861 10259 3861 10205
3835 10204
TIME...MOT...LOC 0418Z 291DEG 24KT 3851 10240
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
PS237 WWUS55 KPUB 090429 SVSPUB Severe Weather Statement National Weather Service Pueblo CO 1029 PM MDT Tue Aug 8 2023 COC061-090530- /O.CON.KPUB.SV.W.0556.000000T0000Z-230809T0530Z/ Kiowa CO- 1029 PM MDT Tue Aug 8 2023 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM MDT FOR NORTHEASTERN KIOWA COUNTY... At 1029 PM MDT, a severe thunderstorm was located over Sheridan Lake, or 23 miles south of Cheyenne Wells, moving east at 30 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Sheridan Lake and Towner. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3848 10253 3861 10254 3861 10205 3835 10204 TIME...MOT...LOC 0429Z 291DEG 24KT 3848 10231 TORNADO...POSSIBLE HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ PS
482
WWUS55 KPUB 090437
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
1037 PM MDT Tue Aug 8 2023
COC061-090530-
/O.CON.KPUB.SV.W.0556.000000T0000Z-230809T0530Z/
Kiowa CO-
1037 PM MDT Tue Aug 8 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM MDT
FOR NORTHEASTERN KIOWA COUNTY...
At 1037 PM MDT, a severe thunderstorm was located over Sheridan Lake,
or 25 miles south of Cheyenne Wells, moving east at 30 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Sheridan Lake and Towner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3848 10253 3861 10254 3861 10205 3835 10204
TIME...MOT...LOC 0437Z 291DEG 24KT 3846 10224
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
PS945 WWUS55 KPUB 090458 SVSPUB Severe Weather Statement National Weather Service Pueblo CO 1058 PM MDT Tue Aug 8 2023 COC061-090530- /O.CON.KPUB.SV.W.0556.000000T0000Z-230809T0530Z/ Kiowa CO- 1058 PM MDT Tue Aug 8 2023 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM MDT FOR NORTHEASTERN KIOWA COUNTY... At 1058 PM MDT, a severe thunderstorm was located near Towner, or 17 miles west of Tribune, moving east at 30 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Sheridan Lake and Towner. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3848 10247 3861 10245 3861 10205 3835 10204 TIME...MOT...LOC 0458Z 291DEG 24KT 3841 10207 TORNADO...POSSIBLE HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ PS
560
WWUS55 KPUB 090504
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
1104 PM MDT Tue Aug 8 2023
COC061-090514-
/O.CAN.KPUB.SV.W.0556.000000T0000Z-230809T0530Z/
Kiowa CO-
1104 PM MDT Tue Aug 8 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KIOWA COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail, gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3848 10247 3861 10245 3861 10205 3835 10204
TIME...MOT...LOC 0502Z 291DEG 24KT 3839 10202
$$
PSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 8:23 PM MDT, 1 hour 33 minutes earlier.
Area forecast discussion, Aug 8, 8:23 PM MDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 823 PM MDT Tue Aug 8 2023 .UPDATE... Issued at 818 PM MDT Tue Aug 8 2023 Winds have decreased across the southern mountains and San Luis Valley and humidity values will steadily increase overnight. Therefore have let the Red Flag Warning for the southern mountains and San Luis Valley expire at 8 PM. Meanwhile, watching another round of storms develop across east central CO as the low level jet intensifies along the east side of the surface low across southeast CO. Storms could develop southward through the evening though most high res models and radar trends suggest it may stay confined to Kiowa county/north through midnight. Will be watching trends closely but will continue to carry at least isolated pops for the eastern areas through midnight with a potential for severe thunderstorms with damaging winds and large hail possible. -KT && .SHORT TERM...(This evening through Wednesday) Issued at 242 PM MDT Tue Aug 8 2023 Key Messages: 1) Critical Fire Weather conditions persist across portions of the area today and San Luis Valley tomorrow 2) Isolated strong storm cant be ruled out over N El Paso and Kiowa counties late this afternoon into tonight. Currently... Well defined, compact, mid level shortwave was noted spinning over western WY and it was moving east-southeast. This feature was causing stronger gap flow winds to push out onto the plains of SE CO this afternoon. These gap flow winds have not advanced too far east but are quite distinct in the clear-air radar imagery and also in the radar velocity fields. Temps at 2 pm were seasonable on the plains with 90s immediately east of the mtns and 80s farther east. Temps in the SLV were in the 80s Rest of Today into Tonight... Shortwave to our north may have some impact to our wx tonight. A storm may affect the far northern sections of EL Paso county and possibly the northeast sections of the southeast plains (i.e., Kiowa county area) this evening and possibly during the early morning hours. Some threat of large hail and gusty winds with this activity. The main issue with this system is it will drive a modest boundary southward which will cross the Palmer prior to the midnight hour. This system is rather compact so the influence of the gusty winds later tonight will mainly impact areas north of US50. In addition, some high based convection may roll across the plains, especially along and south of US50, late this afternoon and early evening, producing some gusty winds and few CGs. Tomorrow... Overall dry. Some guidance has a few shower over the far southeast plains early tomorrow morning but for now will keep pops silent this region. SPC has no thunder over the state for tomorrow. With the front through the area, temps over the plains will drop about 5 degrees as compared to today. Expect highs in the 80s plains. As for the San Luis valley, temps will be similar to today. As for fire weather highlights, best chance of critical fire weather conditions will mainly be in the San Luis Valley. .LONG TERM...(Wednesday night through Tuesday) Issued at 242 PM MDT Tue Aug 8 2023 Key Messages: 1) Increasing precipitation chances for southern Colorado through Tuesday of next week. 2) Steady, warm, and above average temperatures across southern Colorado through Tuesday of next week. Thursday - Tuesday: For the end of the week and through to the start of next week, an uptick in active weather is anticipated for southern Colorado. Synoptically, a ridge of high pressure will slowly build and wedge its way over the Colorado region, which ensemble model guidance are in strong agreement on, leading to high confidence in this pattern evolution. This pattern will increase subsidence over the area, which is overall unfavorable for precipitation development. With that said though, a modest moisture plume will wrap around the western periphery of the building high pressure. This increase in moisture will allow for a surge in scattered to numerous rain showers and thunderstorms across southern Colorado, but especially along the mountains, where diurnally driven upslope forcing will reinforce precipitation development. Looking at temperatures, given the high pressure in place, a steady set of warm days is anticipated for southern Colorado. Much of the region will warm to above average temperatures for this time of year. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 242 PM MDT Tue Aug 8 2023 VFR conditions will occur during the next 24 hours at all 3 taf sites, KPUB, KALS and KCOS. A sharp outflow/trough boundary is fcst to move across KCOS prior to midnight tonight, and this will shift the winds into the NNE and become gusty for 2-3 hours before decreasing. This front will also impact KPUB shortly thereafter but impacts will be less. Smoke from fires to our west are starting to make the skies hazy, and with the fires increasing in size and amount, the haze will only likely get worse as the month progresses. && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon to 8 PM MDT Wednesday for COZ224. && UPDATE...KT SHORT TERM...HODANISH LONG TERM...SIMCOE AVIATION...HODANISH
Hazardous weather outlook, Aug 8, 8:26 PM MDT, 1 hour 30 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 826 PM MDT Tue Aug 8 2023 COZ058>089-093>099-100230- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 826 PM MDT Tue Aug 8 2023 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Tonight Isolated thunderstorms will be possible across portions of the southeast plains through midnight, especially Kiowa county. One or two storms could become strong to severe with large hail and damaging winds possible through midnight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Critical fire weather conditions are possible Wednesday afternoon and evening over the San Luis Valley, where gusty winds and dry conditions are forecast to persist. Afternoon and evening thunderstorms will return to the mountains on Thursday, then spread across most of southern Colorado from Friday into the weekend. The main risks from storms each day will be lightning, gusty winds to 45 mph and brief heavy rainfall. As moisture increases over the weekend, a flash flood risk may develop over recent burn scars, as storms will tend to be slow moving both days. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region tonight. 31/31
In the hours before
Special weather statement, Aug 8, 5:56 PM MDT, 4 hours before
Special Weather Statement
National Weather Service Pueblo CO
556 PM MDT Tue Aug 8 2023
COZ085-086-090045-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
556 PM MDT Tue Aug 8 2023
...Strong outflow produced by a thunderstorm will impact portions of
southeastern El Paso and northeastern Pueblo Counties through 645 PM
MDT...
At 555 PM MDT, Doppler radar was tracking a strong outflow produced
by a thunderstorm 7 miles southeast of Hanover, or 20 miles
northeast of Pueblo Airport, moving southeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of southeastern El
Paso and northeastern Pueblo Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3867 10405 3847 10405 3845 10406 3834 10418
3855 10471 3868 10463
TIME...MOT...LOC 2355Z 295DEG 16KT 3855 10433
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
PSSpecial weather statement, Aug 8, 6:36 PM MDT, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Pueblo CO
636 PM MDT Tue Aug 8 2023
COZ085-086-089-090100-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Crowley County CO-
636 PM MDT Tue Aug 8 2023
...A strong thunderstorm will impact portions of southeastern El
Paso, northwestern Crowley and northeastern Pueblo Counties through
700 PM MDT...
At 636 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles south of Truckton, or 23 miles northeast of Pueblo Airport,
moving east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southeastern El
Paso, northwestern Crowley and northeastern Pueblo Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3852 10405 3852 10386 3846 10385 3846 10425
3855 10426 3862 10405
TIME...MOT...LOC 0036Z 264DEG 21KT 3852 10418
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
PSSpecial weather statement, Aug 8, 8:23 PM MDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Pueblo CO
823 PM MDT Tue Aug 8 2023
COZ095-096-090330-
Western Kiowa County CO-Eastern Kiowa County CO-
823 PM MDT Tue Aug 8 2023
...Outflow produced by a strong thunderstorm will impact portions of
northeastern Kiowa County through 930 PM MDT...
At 822 PM MDT, Doppler radar was tracking outflow produced by a
strong thunderstorm 8 miles south of Kit Carson, or 25 miles
southwest of Cheyenne Wells, moving east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sheridan Lake, Chivington and Brandon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3830 10223 3855 10286 3862 10285 3861 10222
TIME...MOT...LOC 0222Z 262DEG 20KT 3864 10277
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
PSSpecial weather statement, Aug 8, 9:44 PM MDT, 12 minutes before
Special Weather Statement
National Weather Service Pueblo CO
944 PM MDT Tue Aug 8 2023
COZ081-084-085-090415-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
944 PM MDT Tue Aug 8 2023
...A cluster of strong thunderstorms will impact portions of central
El Paso County through 1015 PM MDT...
At 943 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms developing over southeastern Colorado Springs, moving
east at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Colorado Springs, Manitou Springs, Ellicott, Schriever Space Force
Base, Falcon, Cimarron Hills and Peterson Space Force Base.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3879 10472 3881 10490 3887 10495 3899 10457
3899 10435 3881 10424
TIME...MOT...LOC 0343Z 268DEG 10KT 3884 10465
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
PSSpecial weather statement, Aug 8, 9:49 PM MDT, 7 minutes before
Special Weather Statement
National Weather Service Pueblo CO
949 PM MDT Tue Aug 8 2023
COZ096-090415-
Eastern Kiowa County CO-
949 PM MDT Tue Aug 8 2023
...A strong thunderstorm will impact portions of eastern Kiowa County
through 1015 PM MDT...
At 949 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Chivington, or 20 miles southwest of Cheyenne Wells,
moving southeast at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sheridan Lake, Chivington and Brandon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3828 10232 3852 10267 3861 10268 3861 10208
TIME...MOT...LOC 0349Z 302DEG 31KT 3855 10252
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
PSThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 6:36 PM MDT | Special Weather Statement | PUB | Crowley | 24 min |
| Aug 8, 6:53 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, El Paso, Pueblo | 40 min |
| Aug 8, 7:21 PM MDT | Tornado Warning | PUB | Kiowa | 39 min |
| Aug 8, 8:23 PM MDT | Special Weather Statement | PUB | Kiowa | 67 min |
| Aug 8, 9:44 PM MDT | Special Weather Statement | PUB | El Paso | 31 min |
| Aug 8, 9:49 PM MDT | Special Weather Statement | PUB | Kiowa | 26 min |
| Aug 8, 10:23 PM MDT | Special Weather Statement | PUB | El Paso | 37 min |
| Aug 8, 10:40 PM MDT | Tornado Warning | PUB | Kiowa | 17 min |
| Aug 9, 9:18 AM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 27 min |
| Aug 9, 9:35 AM MDT | Special Weather Statement | PUB | Kiowa | 25 min |
| Aug 9, 9:49 AM MDT | Special Weather Statement | PUB | Kiowa | 26 min |
| Aug 9, 10:14 AM MDT | Special Weather Statement | PUB | Kiowa | 31 min |
| Aug 9, 10:28 AM MDT | Severe Thunderstorm Warning | PUB | Bent, Prowers | 32 min |
| Aug 9, 10:36 AM MDT | Special Weather Statement | PUB | Prowers | 24 min |
| Aug 9, 11:00 AM MDT | Special Weather Statement | PUB | Prowers | 30 min |
| Aug 9, 11:01 AM MDT | Special Weather Statement | PUB | Prowers | 29 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.